Jump to content
CrazyBoards.org

Pamelor and Sedation?


Recommended Posts

My pdoc decided to put me on Pamelor about 5 weeks ago in an attempt to help lift some of the depression that seems to be hanging on me like a giant lead weight. After failing with Celexa and having a fairly extensive list of failed AD trials in the past, she figured trying something that wasn't an SSRI or SNRI was in order, and Pamelor was one of the cheapest and easiest to find on the reduced-price generic lists locally, so it got the greenlight. Started out at 25 mg for the first week, was upped to 50mg the following one, and the stuff has, for lack of a better term, knocked me flat on my arse, and not done a thing for my depression. I do tend to have a low tolerance for side effects, but wow...this stuff knocks me flat on my behind about a half hour after I take it and leaves me hung over for HOURS the next day. I've tried varying the amount of time before bed that I take it, as well as the time I go to bed, but it doesn't seem to help me be awake and aware any earlier in the day, and even after the hangover wears off, there's a horrible sense of cognitive dulling.

I was supposed to see the pdoc yesterday and I was going to give her the whatfor about this stuff and try to find out if it's normal, but thanks to an act of Gremlin and a really crappy appointment schedule, I'm stuck without being able to consult the pdoc for another 3 weeks, leaving me stuck with questions and frustrated enough with the Pamelor to be ready to taper myself off it and endure the tongue-lashing that will come from her in April.

I'm kind of hoping someone here has dealt with Pamelor before and can enlighten me to their experiences with it and answer a couple of these questions.

- Is this stuff supposed to knock me on my arse and leave me dumber than a box of hammers? I would think at the 5-6 week point, if that was going to get better, it would have by now, no?

- Did it actually work for you? If it did, how long did it take to show any improvement? Again, I would think at the 5-6 week mark, I'd see at least some improvement if it were going to work.

- Are there any less sedating ADs out there? I'm kind of at a loss, having tried so many of the major ADs out there, so I'm not sure what's really left to try, or how potent they are.

I guess I'm just at a loss here. I'm frustrated at having felt what I would call stoned for the past few weeks, and not happy at all about being stoned out of my gourd for another 3 weeks.

Link to comment
Share on other sites

Hi,

I have tried Pamelor in the past, but it was long enough ago that I don't remember the side effects too clearly, but I do remember a lot of sedation on it. Pamelor is a tricyclic, and most of the tricyclics are very sedating as you are finding out. However, one of the least sedating tricyclics is Norpramin (Desipramine) which works on NE.

Have you considered Cymbalta?

Link to comment
Share on other sites

Also want to ask you if you have tried Remeron? Remeron is highly sedating, but for me it was worth it because you really can feel the antidepressant effect within the first couple of weeks. Extreme sedation is one of the few side effects that will make me stop taking a med, but in the case of Remeron, it was worth it. I am going to ask my pdoc to swap out one of my ADs for Remeron again. You might want to discuss it with your doctor. Of course, YMMV.

EDIT: Lamotrigine is giving me brain fog at the moment, so sorry for all the edits and postings.

Link to comment
Share on other sites

I can understand completely about the brain fog, because that's probably one of the best ways to describe what the Pamelor is doing to my concentration too, and most things I've been on have caused it to varying degrees. I haven't been on Cymbalta or Remeron, since we've kind of stuck to what was either available as samples or on the bargain list, so to speak. I've seen ads on TV about a free month of Cymbalta if you visit their website and sign up, so I guess if she can't get samples of it, there would still be a way to try it. I think the pdoc and I need to sit down and have a look at what's left to try and try to sort them in some kind of logical order to try them out in. (Keeping my fingers crossed and not hoping for any repeats of Prozac or Effexor - those two made me total off-the-walls batshiat crazy.) Definitely going to try to remember those three to bring up with her and see what else she can think of. Definitely gotta give my respect to this poor pdoc - she has to contend with a file of confusing medical records, a patient with a history of generally treatment resistant BP and med non-compliance, and a sensitivity to side effects that makes most five year-olds look hardy, and yet she still refuses to give up on me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...